Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Had mirena implant for bleeding due to hormonal imbalance. Have uterine fibroids. Suffered urinary bladder infection. Pain in lower abdomen. Reason?

Hi, I ve had the Mirena implanted a month ago. This was for strong bleeding as I have a hormonal imbalance that seems to grow the lining of my uterus and three fibroids . I haven t practically stopped bleeding since and now the pattern is starting to resemble the type of bleeding I had before i.e. strong bleed followed by clots and has changed from bleeding OK and manageable just after implantation . I had a bladder infection at day 17 after implantation which was done at day 12 of my cycle (still bleeding then) accompanied with strong sharp pain in my abdomen and on the sides (ovaries??). I can also feel the strings very low down only need about half a finger in while I felt I couldn t before. Although I know it can take a while to settle down, I am worried that something is going wrong such as the coil having moved. I also had a biopsy which came back clear. What do you think??
Asked On : Wed, 5 Sep 2012
Answers:  1 Views:  34
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
OBGYN 's  Response
Thanks for your question.
Yes, you are right, Mirena may take few months to settle. Most of the women experience a reduction in the amount of bleeding after it's insertion, but, this change is most obvious after one year of use.
Pain may have been caused by the bladder infection or may be due to Mirena ( being a foreign body inside your uterus). Consult a physician for treatment of your infection. Have a pelvic ultrasound scan to make sure, that coil is still inside the uterus.
If the coil is in place & pain persist after treatment of your bladder infection, you may try ordinary pain killers like Mifenamic acid after consulting your Gynecologist.
You may also request your doctor to prescribe you oral medicines like birth control pills or progesterones to control bleeding till Mirena establishes its action.
Hope you get well soon.
Answered: Sun, 11 May 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor